1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Effects of stopping contraceptive pill?

Discussion in 'Type 1 Diabetes' started by lalaurenlee, Jul 31, 2017.

  1. lalaurenlee

    lalaurenlee Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    41
    I'm Lauren. Type 1 diabetic for 21 years. I've been on the Omnipod insulin pump for 1 year.
    I've been taking Rigevidon (combined contraceptive pill) for 5 years but recently stopped.

    I'm curious to find other people who have stopped taking contraception, to see how it effected their glucose?
    Because my body seems to be ALLLLLL over the place. After months of basal testing, recording what I eat, what I do, etc etc... nothing seems to add up. And I'm finding it very hard.

    Would be interested to know how other people have dealt with this situation in the past, because I'm sure many have.
     
  2. Miss90

    Miss90 Type 1 · Well-Known Member

    Messages:
    223
    Likes Received:
    156
    Trophy Points:
    83
    Hiya, I take microgynon and I stopped for a few months a couple of years ago and found it didn't have any effect (as far as I am aware) on my sugar levels. It could be that everyone is different and different pills have different side effects etc. I would check with a nurse or your consultant to be on the safe side :)
     
    • Useful Useful x 1
  3. lalaurenlee

    lalaurenlee Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    41
    Thank you for your response! Definitely going to speak to my nurse/doctor for their opinion.
     
  4. DaftThoughts

    DaftThoughts LADA · Well-Known Member

    Messages:
    397
    Likes Received:
    613
    Trophy Points:
    133
    Oh boy do I have stories. Always been difficult with HBC myself and finally settled on the Implanon in 2014. I started basal insulin (Toujeo) in July 2016 but didn't notice any changes. (LADA honeymoon period and whatnot.) Then in January 2017 I started a full time bolus/basal regime with Novorapid and Toujeo and all hell broke loose.

    I was having 4 week periods at a time, every other month. My libido went through the floor, my bloodsugars were stable but I was also gaining weight and had these extreme binge urges. I had the Implanon removed end of May and ever since my cycle is on point and my bloodsugars appear to have mellowed out some too. I haven't really binged other than a full tablet of dark chocolate on my period (which I'm okay with lol). I think my honeymoon period is phasing out because I've had to increase my dosages steadily to keep good levels, or it's the heat, but either way I definitely had a reaction to the HBC with my insulin. As soon as I had it removed everything went back to normal. I wouldn't be surprised that the opposite can be true for you as well, aka your body is in "OMG WHAT" mode from the sudden change in hormone levels.
     
    • Winner Winner x 1
  5. lalaurenlee

    lalaurenlee Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    41
    Thank you for this! I really appreciate the detail and the clarification that I might nit be as insane as I thought! Definitely in OMG WHAT mode at the moment! haha
     
  6. lyndsayob

    lyndsayob Type 1 · Active Member

    Messages:
    31
    Likes Received:
    8
    Trophy Points:
    48
    Hi, just came across this post and realise I'm a bit late to the conversation. I stopped my combined pill last week and I have been running very low ever since. Has anyone else had a similar experience?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook